MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: mba, rrt, adult clinical quality and patient safety / respiratory care service.The product has been returned to the manufacturer, but is pending investigation.Once the investigation is completed a supplemental report with our findings will be submitted.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after less than four days of intra-aortic balloon (iab) therapy, the patient was being bathed when blood was noted in the extracorporeal tubing.The line was clamped and the iab was removed.The insertion was reported to be left axillary, which is not the method described in the device instructions for use.A new iab was inserted via right axillary.There was no patient harm or adverse event reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with blood on the interior and exterior of the catheter.A visual examination of the product detected the inner lumen within the membrane was completely separated within a kink approximately 23.9cm from iab tip.An underwater leak test of the balloon, catheter, y-fitting, and extracorporeal tubing was performed and no other leaks were detected.The break found in the inner lumen appears to have been the result of a severe kink, which eventually failed causing reported problem the insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problem.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16354948
Report Number2248146-2023-00091
Device Sequence Number15187716
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public10607567107981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0293
Device Lot Number3000244401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTO CAT 2 WAVE (S/N (B)(6))
Patient Age35 YR
Patient SexMale
Patient Weight114 KG